Humán inzulin okozta lipoatrophia.

Translated title of the contribution: Human insulin-induced lipoatrophy

G. Jermendy, J. Nádas, Z. Sápi

Research output: Contribution to journalArticle

Abstract

The medical history of a 14-year-old diabetic adolescent female patient is presented. The patient has been exclusively treated by human insulin since the manifestation of diabetes at age of 11. As a clinical curiosity lipoatrophy developed at different sites of insulin injections (upper arm, thigh, abdominal wall, buttock). The insulin administration technique by pen-devices was correct. The patient proved to be non-atopic without signs of insulin allergy on intracutan tests. On histological examination, "lipoblastoma-like" alterations without signs of local immune mechanisms and no inflammatory cell infiltrates were found at the site of lipoatrophy. The histological findings suggested dedifferentiation of adipose tissue mediated probably by elevated local tumor necrosis factor-alpha. Immunological consequences of previous human insulin treatment were documented by high insulin-specific IgG and IgE antibody titer, however, no clinical signs of immunogenic insulin resistance were found. Switching to insulin analogue (insulin lispro) before main meals no further lipoatrophic areas were observed despite of using human NPH-insulin for basal insulin supplementation. Insulin analogue (insulin lispro) may be useful for treating diabetic patients with lipoatrophy secondary to previous human insulin treatment.

Translated title of the contributionHuman insulin-induced lipoatrophy
Original languageHungarian
Pages (from-to)2393-2396
Number of pages4
JournalOrvosi hetilap
Volume141
Issue number44
Publication statusPublished - Oct 29 2000

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Human insulin-induced lipoatrophy'. Together they form a unique fingerprint.

  • Cite this